Wednesday, April 06, 2005

...or not GVHD?

At least two out of three doctors think the rash is not GVHD. And they’re the two we know and trust. It’s spreading daily, but we’ve been applying 1% cortisone mixed in a jar of Eucerin and that seems to be helping. Josh says the rash itches a bit, but not too bad.

On the one hand, his blood counts were all up on Monday and they completely stopped his Medrol (steroids). It was a huge relief to get him off of those, though it will take about a month for them to get completely out of his system. I was really afraid they were going to say the rash was GVHD and throw him back on a high dose of Medrol. His blood sugar has been pretty good lately, too. We’ve reduced his morning shot of insulin, first down to 15 units and starting yesterday, down to 10 units. They hope to stop the insulin injections by next week and then he’d only need to use the sliding scale to determine how much he needs for a corrective dose and to adjust for the carbohydrates he eats.

On the other hand, our main concern is that his heart rate is accelerated again and his breathing is a little labored. He continues to have a pretty deep cough and has been tired and achy. It’s been a week and the cold should be a little better, don’t you think.

But Laurie was happy with his checkup this week and said he doesn’t have to come in until next Monday. I’m good with that.

2 comments:

Anonymous said...

James,

I talked with Josh yesterday. We need your family to listen to 105.1 fm radio on Monday, April 11 at 7:30 in the morning. Our Shepherd is reciting the Pledge of Allegiance and we want to make sure that Josh hears the beginning of it. Your family is in our thoughts and prayers daily.

Be strong,

Mrs. Garbarz
Our Shepherd

Maureen said...

I've tried this before and not sure I got through. Sounds like you all are having your hands full but doing well in spite of everything. With Glen's day, it is day by day. We are all doing well other than that. Will call soon. Always in my thoughts and prayers.

Maureen